Jump to content

From 1mg of klonopin to 10mg valium


[na...]

Recommended Posts

Someone in chat mentioned me I should post this.

 

I have as of now 9 days without klonopin, but was given 10mg.

 

I do feel terrible, harsh anxiety along with panic attacks and terror. Sometimes my whole body trembles or get muscle contractions, mostly legs. Also I feel tired all day.

 

The valium seems as if it had no effect at all, or if it does, very little.

 

Is this a cross-over? Give me some advice.

Link to comment
Share on other sites

You meant to say 10mgs of Valium.

 

You switched from 1mg of Klonopin to 10mgs of Valium. Essentially all you did was half your dose without even a cross-over period. This is extremely painful, and will only further mess up your true progress towards recovery.

 

If your doctor thinks you won't get "addicted" to the Valium because you are only taking a short period he's beyond uneducated. Benzos all do the same exact thing. You are still addicted from the first time you take it because of your Klonopin addiction.

 

I strongly urge you to at least go back up on the Valium if you want to stick with Valium up to 20mg until you get some relief. You will then have to taper off the Valium.

Link to comment
Share on other sites

Hi, navsegda.

 

If you simply stopped taking 1mg Klono and started taking 10mg Valium, we wouldn't consider that a crossover.  A crossover is normally done in stages, substituing a little at a time over several weeks.  That gives Valium a chance to build up to strength before the Klonopin is totally gone.  Your symptoms may lessen over the coming days and weeks although your doctor has given you about half of what we use for a Klonopin equivalency (1mg Klonopin - 20mg Valium).  Different authorities show different equivalencies and your doctor has chosen one on the low end of the scale.  You could still be okay at that level after the Valium has been in your system longer but if you could get him/her to increase it even to 15mg/day, I'd feel more confident about it.  Good luck whatever you do.

Link to comment
Share on other sites

I was talking to him in chat.. he thinks he was actually quitting Klonopin this way and could just stop the Valium... uneducated doctors...
Link to comment
Share on other sites

Yeah, I already knew it was a benzo and my doc told me. But as you said, I'll tapper it off gradually, not just stop it at once.

 

Sorry for the misunderstanding.

Link to comment
Share on other sites

Are you going to continue taking the 10 mg of Valium until you stabilize?  I'm not quite sure from your last message what your plan is. 
Link to comment
Share on other sites

Ah Ok then, so basically you were just switched from Klonopin to Valium without a cross-over period and at the incorrect equivalency. No need for a cross-over now, it's been 9 days. I would ask your doctor to look again at the equivalency tables and see if he should updose you a bit to like 15mgs or so.
Link to comment
Share on other sites

It was my fault actually...

 

But my doc did mess up, or so I think because she didn't do the crossover properly.

I can see how this is painful.

Link to comment
Share on other sites

I'll continue it for a month (counting this 9 days),  then I have an appointment with my doc.

 

Well if you are going to wait for a month, updosing usually becomes a bad idea. So if you are sticking with this, I hope you stabilize out soon!

Link to comment
Share on other sites

Thanks, I think It's better to stick with this dose.

 

Also I can see everyday it's less anxiety, but it's still harsh, like earlier this morning. Yesterday I felt fine for most of the duy until I had anxiety and two panic attacks. So I do see an improvement, even if slow.

 

But so it is with benzos...

 

My plan is to not take or be hooked after this passes to any benzo.

 

They are a true hell.

Link to comment
Share on other sites

[ba...]
Well if you are going to wait for a month, updosing usually becomes a bad idea. So if you are sticking with this, I hope you stabilize out soon!

 

I agree with Xeno.. hopefully you will stabilize soon.

 

I see in your signature.. that you have Schizoeffective. I have SZ, it's under control with Risperdal.

Do you find the SZ worsens your withdrawal or really can't tell?

Just curious.

 

Take care. :)

 

 

Link to comment
Share on other sites

×
×
  • Create New...